How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64330
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Hi I have had serious depression for 3 years. Ive had lots

Resolved Question:

Hi I have had serious depression for 3 years. I've had lots of therapy and I am on anti depressants. Nothing is working. Do you recommend electro convulsive therapy? Thanks
Submitted: 3 years ago.
Category: Medical
Expert:  DrRussMD replied 3 years ago.
Hello
Which anti depressants
Customer: replied 3 years ago.

Hi, citalopram, sertraline, currently on venlafaxine 75mg, have been as high as 225mg. i tapered down because they were not working,

Expert:  DrRussMD replied 3 years ago.
Have you been on any combinations?
Customer: replied 3 years ago.

no.

Expert:  DrRussMD replied 3 years ago.
OK
Before going to ECT
I suggest you ask the doctor about combination therapy.
For example, an SSRI and abilify.

There are many possibilities and many new mood stabilizers that can be used in combination.

ECT is a good therapy is all else fails.

I would also look a little more deeply into your depression
I suggest reviewing the information at www.amenclinics.com

Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].
Customer: replied 3 years ago.


How long shoud i give a combination therapy before moving on to something else? i dont relly like the side effects of anti depressants.

Expert:  DrRussMD replied 3 years ago.
Several months tops.
Please look at the site I gave you.
Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].
DrRussMD and 3 other Medical Specialists are ready to help you

Related Medical Questions